Alert archive / Wisconsin / Special Marine Warnings in 2011
Special Marine Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Apr 10, 2011, 4:28 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 10, 2011, 5:13 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Apr 10, 2:40 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 10, 2:40 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CDT SUN APR 10 2011 .SHORT TERM...TNGT AND MON. MAIN FCST FOCUS TO BE ON SEVERE POTENTIAL LATE THIS AFTERNOON INTO THE EVENING HOURS. POTENTIAL EXISTS FOR SIGNIFICANT THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND SEVERAL TORNADOES. THE 19Z MSAS SFC ANALYSIS SHOWED A STG AREA OF LOW PRES SITUATED OVER E-CNTRL MN WITH A WRMFNT EXTENDED EWD THRU CNTRL WI. A CDFNT STRETCHED SOUTH FROM THE LOW THRU CNTRL SECTIONS IA. AIR MASS ACROSS SRN WI HAS BECOME VERY UNSTABLE WITH DEW PTS RISING INTO THE LWR 60S...CAPES APPROACHING 2K J/KG AND LI'S AS LOW AS -8. RADAR MOSAIC/SATL IMAGERY INDICATED ACCAS CLDS/SCT SHWRS DEVELOPING OVER NE IA AND MOVING NEWD INTO CNTRL WI. NONE OF THESE STORMS ARE SVR AS OF YET. OUTBREAK OF SVR STORMS IS STILL EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS OVER MUCH OF NE WI. THUNDERSTORMS ARE FCST TO DVLP FROM ERN MN/NE IA AHD OF THE CDFNT THIS AFTERNOON AND THEN MOVE RAPIDLY EAST (40 TO 50 MPH) THRU WI. THERMODYNAMICS ALL APR FAVORABLE FOR THESE STORMS TO QUICKLY TURN SEVERE AS JET ENERGY LIFTS NE THRU THE MIDWEST AHD OF THE MAIN UPR TROF. THESE SVR STORMS WL REACH CNTRL WI BETWEEN 5 AND 7 PM...ERN WI BETWEEN 7 AND 9 PM. LARGEST HODOGRAPHS ARE FCST TO RESIDE NEAR THE WRMFNT WHICH SHOULD BE LOCATED OVER NRN WI WHEN THE STORMS ARRIVE. THIS AREA WOULD HAVE THE BEST CHC OF SEEING TORNADO ACTIVITY WITH THE POSSIBILITY OF LONG-TRACKED TORNADOES. ANTICIPATE A WEATHER WATCH TO BE ISSUED SHORTLY. THE SFC LOW TO CONT MOVING NE THRU THE WRN GREAT LKS TNGT AND SWEEP THE CDFNT THRU THE FCST AREA THIS EVENING. ONGOING CONVECTION SHOULD ALREADY BE IN THE PROCESS OF EXITING WI AROUND THE MIDNGT HOUR WITH ONLY LGT STRATIFORM RAIN IN SCT FASHION FOR THE OVERNIGHT PERIOD. WINDS WL VEER WEST AND INCREASE THRU THE NGT WITH GUST APPROACHING 30 MPH TOWARD DAYBREAK. HAVE LOWERED MIN TEMPS A FEW DEGS AS COOLER AIR QUICKLY MOVES IN BEHIND THE DEPARTED CDFNT. WRAP-AROUND MSTR/SECONDARY SFC TROF/PASSAGE OF THE UPR TROF TO MOVE THRU WI MON MORNING AND MAY BE ABLE TO KICK OFF A FEW LGT SHWRS. BY MON AFTERNOON...A RDG OF HI PRES IS FCST TO MOVE INTO THE UPR MS VALLEY AND BEGIN TO ADVECT DRIER AIR INTO WI. HAVE LEFT A TOKEN SLGT CHC POP FOR THE AFTERNOON...BUT THESE MAY BE ABLE TO GET DROPPED IF MDLS PERSIST ON AMT OF DRYING. MAX TEMPS BACK TO NORMAL ON MON WITH LWR 50S NORTH...MID-UPR 50S ELSEWHERE. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. UPPER RIDGE BUILDS INTO THE AREA MONDAY NIGHT AND REMAINS ACROSS WISCONSIN BEFORE FLATTENING TUESDAY NIGHT. THIS SHOULD PROVIDE FOR DRY AND SEASONABLE WEATHER THROUGH EARLY WEDNESDAY. CLIPPER LIKE SYSTEM APPROACHES WEDNESDAY WITH A SURFACE COLD FRONT THAT DROPS ACROSS WISCONSIN BEFORE STALLING ACROSS NORTHERN ILLINOIS WEDNESDAY NIGHT THROUGH THURSDAY. THEN MODELS SUGGEST THAT AN INVERTED TROUGH WILL FORM FROM THE SOUTHERN PLAINS TO IOWA...WITH OVERRUNNING PRECIPITATION TO IT/S NORTH. UPPER JET ENERGY MOVING INTO THE SOUTHERN PLAINS FROM THE WESTERN UNITED STATES IS EXPECTED TO PRODUCE A CLOSED LOW OVER THE MID MISSISSIPPI VALLEY THURSDAY NIGHT WHICH THEN MOVES VERY SLOWLY EAST TO THE OHIO VALLEY BY SATURDAY. THE GFS IS FURTHER SOUTH THAN THE ECMWF AT FIRST BUT THEN THE TWO MODELS COME TOGETHER WITH A LOW OVER ILLINOIS ON SATURDAY. THIS COULD MAKE FOR AN EXTENDED PERIOD OF CLOUDS AND COOLER WEATHER THURSDAY THROUGH SATURDAY WITH PERIODS OF RAIN AND POSSIBLY SOME SNOW. ACCUMULATING SNOW POSSIBLE FRIDAY NIGHT AND SATURDAY IF THE BOUNDARY LAYER TEMPERATURES ARE COLD ENOUGH. && .AVIATION...VFR CONDITIONS TO ONLY LAST INTO THE EVENING HOURS BEFORE A CDFNT SWEEPS THRU THE RGN AND BRING SVR TSTMS TO MUCH OF THE AREA. SOUTH WNDS TO VEER WEST AND INCREASE INTO THE 15 TO 25 KT RANGE WITH GUSTS APPROACHING 30 KTS. A LARGE AREA OF LOW STRATUS CLDS TO THEN OVERSPREAD THE TAF SITES AFTER MIDNIGHT WITH CIGS/VSBYS IN THE IFR/MVFR RANGE. AS A RDG OF HI PRES BEGINS TO BUILD INTO THE WRN GREAT LKS MON AFTERNOON...EXPECT CIGS TO RETURN TO VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR WIZ018>021-030-031-035>040- 045-048>050-074. && KALLAS/RDM
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1154 AM CDT SUN APR 10 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1154 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER ALL OF NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. A MAJOR SEVERE WEATHER OUTBREAK STILL LOOKS LIKELY FOR LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN WISCONSIN AND NORTHEAST IOWA BY MID-AFTERNOON AND QUICKLY BECOME SEVERE. THESE SEVERE STORMS WILL RAPIDLY SWEEP EAST AT 40 TO 50 MPH ACROSS CENTRAL AND EASTERN WISCONSIN BETWEEN 5 AND 9 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS...LARGE HAIL AND TORNADOES. RAINFALL AMOUNTS FROM THE STORMS IS ALSO EXPECTED TO BE HEAVY AT TIMES. THAT WILL RESULT IN AN INCREASED RISK OF FLOODING... ESPECIALLY NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY AFTERNOON...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE FORECAST TO OVERSPREAD THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-111700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1154 AM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT MOIST AIR MOVING NORTH OVER THE COLD WATERS OF LAKE MICHIGAN WILL BRING AREAS OF DENSE FOG FROM TIME TO TIME. THUNDERSTORMS ARE ALSO EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:09 PM CDT | Marine Dense Fog Advisory | GRB | 15 hr | |
| Apr 9, 9:25 PM CDT | Dense Fog Advisory | GRB | Door, Kewaunee, Manitowoc | 6 hr |
| Apr 9, 11:36 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida, Vilas | 39 min |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 34 min |
| Apr 10, 3:13 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 30 min |
| Apr 10, 3:20 AM CDT | Special Marine Warning | GRB | 34 min | |
| Apr 10, 3:41 AM CDT | Small Craft Advisory | GRB | 42 hr | |
| Apr 10, 10:13 AM CDT | Marine Dense Fog Advisory | GRB | 11 hr | |
| Apr 10, 10:20 AM CDT | River Flood Warning | GRB | Wood | 4 days |
| Apr 10, 10:36 AM CDT | River Flood Warning | GRB | Marathon | 47 hr |
| Apr 10, 1:28 PM CDT | River Flood Warning | GRB | Shawano, Waupaca | 4 days |
| Apr 10, 3:38 PM CDT | River Flood Warning | GRB | Marathon | 65 hr |
| Apr 10, 4:10 PM CDT | River Flood Warning | GRB | Lincoln, Marathon | 64 hr |
| Apr 10, 4:17 PM CDT | River Flood Warning | GRB | Wood | 41 hr |
| Apr 10, 4:26 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 19 min |
| Apr 10, 5:31 PM CDT | Tornado Warning | GRB | Lincoln, Marathon | 44 min |
| Apr 10, 6:04 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara, Wood | 56 min |
| Apr 10, 6:14 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon, Shawano | 46 min |
| Apr 10, 6:31 PM CDT | Tornado Warning | GRB | Waushara | 29 min |
| Apr 10, 6:40 PM CDT | Tornado Warning | GRB | Langlade, Lincoln | 50 min |
| Apr 10, 6:58 PM CDT | Tornado Warning | GRB | Waupaca, Waushara, Winnebago | 32 min |
Nearby
Special Marine Warnings in Wisconsin, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.